Minnesota, 2010

Hail and Damaging Winds in Minnesota, July 10, 2010

July 10, 2010 · NWS DLH · 7 events in 2 counties and zones

A few severe thunderstorms moved across central and northeastern Minnesota, specifically between the Brainerd Lakes region and Duluth area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

A few severe thunderstorms moved across central and northeastern Minnesota, specifically between the Brainerd Lakes region and Duluth area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 10, 5:54 PM CST, 46 minutes earlier.

Area forecast discussion, Jul 10, 5:54 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
654 PM CDT SAT JUL 10 2010

.AVIATION.../00Z TAF ISSUANCE/
CONVECTIVE DEVELOPMENT HAS COMMENCED EARLY THIS EVENING...WITH
ONE BATCH OF STORMS LOCATED WEST OF KBRD...AND ANOTHER AREA OF
STORMS ASSOCIATED WITH THE MAIN COLD FRONT ACROSS SW ONT. WENT
WITH TEMPO TSRA TO ACCOUNT FOR THESE STORMS THROUGH THE EARLY
EVENING. BEYOND THIS TIME FRAME...CONVECTIVE TRENDS ARE TOO
DIFFICULT TO PIN DOWN...SO WENT WITH CB GROUPS FOR REMAINING TAF
SITES. AS THE FRONT/TROUGH MOVED THROUGH EARLY SUN MORNING...
SHOULD SEE MORE IN THE WAY OF A STEADY RAIN DEVELOP WITH EMBEDDED
TS POSSIBLE. BOUNDARY WILL SAG INTO NW WI AND SLOW DOWN ON SUN...
AND WITH DAYTIME HEATING LEADING TO AN INCREASE IN BOUNDARY LAYER
DESTABILIZATION...COULD SEE A SEVERE THREAT DEVELOP FOR KHYR. SW
WINDS WILL CONTINUE THIS EVE AHEAD OF BOUNDARY...SWITCHING TO NW
SHARPLY AS THE FRONTAL SYSTEM MOVES SOUTH.

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT SAT JUL 10 2010/

DISCUSSION...MAIN SHORT TERM FOCUS IS CONVECTION TONIGHT INTO
SUNDAY...WITH THE LONGER TERM FOCUS ON SEVERE WEATHER WEDNESDAY.

SPOTTY THUNDERSTORMS CONTINUED ACROSS THE NORTHLAND AS OF 3 PM.
A FEW OF THE STORMS UP TO THIS POINT HAVE BEEN ON THE STRONG SIDE
WITH SOME POSSIBLE SMALL HAIL AND GUSTY WINDS. THEY HAVE REMAINED
BELOW SEVERE LEVELS THROUGHOUT THE DAY. TEMPERATURES WERE WELL
INTO THE 80S ACROSS THE REGION WITH DEWPOINTS IN THE UPPER 50S TO
LOWER 60S FOR THE MOST PART.

FOR TONIGHT...THE 12Z/18Z MODELS ARE IN REASONABLY GOOD AGREEMENT
THAT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
INTO THE EVENING. SEVERE WEATHER PARAMETERS FROM THE SPC MESO-
ANALYSIS PAGE NOT TOO IMPRESSIVE...BUT DEFINITELY CANNOT RULE OUT
FURTHER DEVELOPMENT INTO THE EVENING. MID LEVEL LAPSE RATES
CONTINUE TO BE FAIRLY GOOD AT AROUND 7.5 C/KM. SHEAR IS FAIRLY
WEAK...BUT MUCAPE IS AROUND 2000 J/KG. SHEAR INCREASES NEARER THE
COLD FRONT APPROACHING THE INTERNATIONAL BORDER REGION...AND
SHOULD INCREASE AS THE NIGHT WEARS ON. FOR THIS REASON...WE SHOULD
BE ABLE TO MAINTAIN A NON-DIURNAL THREAT FOR SEVERE STORMS INTO
THE NIGHT...ESPECIALLY ALONG THE COLD FRONT MOVING INTO NORTHERN
MINNESOTA OVERNIGHT...AND ALSO NEAR A WEAK SURFACE TROUGH/FRONT IN
SOUTHERN AREAS THROUGHOUT THE NIGHT. THE 4 KM NMM WRF FROM SPC AS
WELL AS NCEP BOTH INDICATE CONTINUED STORM DEVELOPMENT INTO THE
LATE AFTERNOON AND OVERNIGHT...AND THEY ACTUALLY HAVE A FAIRLY
DECENT HANDLE ON CURRENT CONVECTION BASED ON SIMULATED RADAR
TRENDS. HAVE RAISED POPS TO LIKELY FOR A LARGER PORTION OF THE CWA
AFTER MIDNIGHT INTO SUNDAY.

THE COLD FRONT SHOULD GRADUALLY MOVE OUT OF THE AREA FROM NORTH TO
SOUTH ON SUNDAY AND SUNDAY NIGHT...BRINGING A GRADUAL END TO THE
PRECIPITATION THROUGHOUT THE DAY IN THE NORTH AND ACROSS THE SE
PORTION OF THE CWA SUNDAY NIGHT. SUNDAY NIGHT LOOKS TO BE QUITE
COOL FOR THIS TIME OF YEAR...WITH LOWS POSSIBLY DOWN TO AROUND 40
IN NORTHERN AREAS UNDER HIGH PRESSURE.

MONDAY AND MONDAY NIGHT SHOULD BE QUIET WITH HIGH PRESSURE
REMAINING IN CONTROL AND MORE SEASONAL TEMPERATURES. MONDAY NIGHT
COULD STILL BE ON THE COOL SIDE WITH SOME 40S ONCE AGAIN. TUESDAY
SHOULD BE DRY FOR THE MOST PART...BUT STORMS MAY MAKE THEIR WAY
TOWARD OUR WESTERN BORDER LATER IN THE DAY.

EXTENDED...TUESDAY NIGHT THROUGH SATURDAY. LONG RANGE GUIDANCE
MODELS CONTINUE TO INDICATE AN INTENSE UPPER LEVEL LOW OVER THE
CANADIAN ROCKIES ON TUESDAY THAT PROGRESSES TO THE EAST JUST NORTH
OF THE CAN/US BORDER INTO SRN MANITOBA BY WEDNESDAY. THIS SYSTEM
IS EXPECTED TO DROP A COLD FRONT THROUGH THE NORTHERN PLAINS AND
UPPER MIDWEST ON WED WHICH WILL TRIGGER THUNDERSTORMS FROM THE
DAKOTAS AND NE EASTWARD TROUGH MN/IA AND INTO WI BY LATE WED. WITH
A RIDGE OF HIGH PRESSURE OVER THE CENTRAL US DURING THE BEGINNING
OF THE WEEK...THERE WILL BE ENOUGH HEATING PRIOR TO WED...ALONG
WITH A GOOD MOIST SOUTHERLY FLOW AHEAD OF THE APPROACHING SYSTEM
TO DEVELOP AN EXTREMELY UNSTABLE AIR MASS OVER THE REGION.
GUIDANCE IS INDICATING VERY FAVORABLE SVR WX PARAMETERS OVER THE
MIDWEST...MOST NOTABLE MN...DURING WED AFTERNOON. MU CAPE GT 2000
J/KG...LI -2 TO -4...AND A VERY FAVORABLE LOW LEVEL VEERING WIND
PROFILE. WEDNESDAY WILL NEED TO BE MONITORED DURING THE COMING
DAYS BECAUSE OF THE STRONG POTENTIAL FOR SEVERE WEATHER INCLUDING
LARGE HAIL...STRONG WINDS...AND POSSIBLY EVEN TORNADOES. FROM
THURSDAY INTO THE WEEKEND...CONDITIONS BECOME VERY QUIET. A DRY NW
FLOW SETS UP BEHIND THE DEPARTING SYSTEM AND TEMPERATURES
GRADUALLY WARM BY SATURDAY AS THE ECMWF HINTS AT ANOTHER RIDGE OF
HIGH PRESSURE BUILDING INTO THE MID SECTION OF THE COUNTRY. TEMPS
SHOULD WARM BACK INTO THE UPPER 70S AND LOWER TO MID 80S BY SAT.

&&

.POINT TEMPS/POPS...
DLH  62  73  54  74 /  60  70  10  10
INL  59  72  44  77 /  70  30  10  10
BRD  66  76  52  79 /  60  50  10  10
HYR  65  76  55  81 /  50  70  30  10
ASX  66  75  55  76 /  50  70  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...LONKA
Hazardous weather outlook, Jul 10, 2:50 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
350 PM CDT SAT JUL 10 2010

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
350 PM CDT SAT JUL 10 2010

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE
AREA OVERNIGHT. GUSTY WINDS...HAIL AND BRIEF HEAVY RAINS WILL
ACCOMPANY THE STRONG STORMS...AND SOME STORMS MAY BE SEVERE
THROUGHOUT THE REGION OVERNIGHT. AN ISOLATED TORNADO IS POSSIBLE
FROM THE BRAINERD LAKES AREA...TO THE MILLE LACS LAKE AREA TO
SIREN WISCONSIN THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY WITH ADDITIONAL SEVERE STORMS
POSSIBLE. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EAST OF
THE INTERSTATE 35 CORRIDOR FROM PINE CITY TO THE TWIN PORTS...THEN
ALONG HIGHWAY 61 TO GRAND PORTAGE. THIS INCLUDES ALL OF NORTHWEST
WISCONSIN. GUSTY WINDS...HAIL AND BRIEF HEAVY RAINS ARE
ANTICIPATED. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
WEDNESDAY AFTERNOON AND EVENING OVER NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN. A MAJOR OUTBREAK OF SEVERE WEATHER IS
POSSIBLE DURING THIS TIME. THUNDERSTORMS ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE
NORTHLAND.

LSZ121-140>148-111030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
350 PM CDT SAT JUL 10 2010

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY THROUGH SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL GRADUALLY INCREASE IN COVERAGE ACROSS WESTERN
LAKE SUPERIOR OVERNIGHT. GUSTY WINDS...HAIL AND BRIEF HEAVY RAINS
WILL ACCOMPANY THE STRONGER STORMS...AND SOME STORMS MAY BE
SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY ON SUNDAY WITH ADDITIONAL SEVERE STORMS
POSSIBLE. GUSTY WINDS...HAIL AND BRIEF HEAVY RAINS ARE THE MAIN
HAZARDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON
WEDNESDAY AFTERNOON AND EVENING. A MAJOR OUTBREAK OF SEVERE
WEATHER IS POSSIBLE DURING THIS TIME. THUNDERSTORMS ARE POSSIBLE
THURSDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 10, 1:08 PM CST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
208 PM CDT SAT JUL 10 2010

MNZ037-101930-
CARLTON/SOUTH ST. LOUIS-
208 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORM OVER SOUTHERN CARLTON COUNTY...

AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEMADJI...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  NEMADJI AROUND 210 PM...
  HOLYOKE AND PLEASANT VALLEY BY 225 PM...

THIS INCLUDES HIGHWAY 23 BETWEEN MILE POSTS 317 AND 325.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4655 9237 4642 9239 4645 9264 4652 9264

LAMERS
Special weather statement, Jul 10, 1:28 PM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
228 PM CDT SAT JUL 10 2010

MNZ037-038-WIZ001-101955-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-
228 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORM MOVING THROUGH SOUTHEAST CARLTON COUNTY...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOLYOKE...MOVING EAST AT 25 MPH. ANOTHER
DEVELOPING THUNDERSTORM WAS LOCATED 4 MILES WEST SOUTHWEST OF HARLIS.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND
TORRENTIAL DOWNPOURS.

* THE FIRST THUNDERSTORM WILL BE NEAR...
  HARLIS BY 235 PM...
  FOXBORO BY 240 PM...
  PATZAU BY 245 PM...
  CHAFFEY BY 250 PM...

THIS INCLUDES PARTS OF WISCONSIN HIGHWAY 35 NEAR CHAFFEY.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4653 9210 4632 9208 4636 9240 4641 9250
      4651 9250

LAMERS
Special weather statement, Jul 10, 2:53 PM CST, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
353 PM CDT SAT JUL 10 2010

WIZ001-002-102120-
BAYFIELD-DOUGLAS-
353 PM CDT SAT JUL 10 2010

...STRONG THUNDERSTORM MOVING INTO SOUTHWEST BAYFIELD COUNTY...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF CABLE...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO DIME SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS.

* THE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 27 4 MILES SOUTH OF MIDDLE EAU CLAIRE LAKE BY 400 PM...
  CABLE BY 415 PM...

THIS INCLUDES STATE HIGHWAY 27 SOUTH OF THE EAU CLAIRE LAKES CHAIN.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4633 9130 4616 9130 4618 9163 4627 9163

LAMERS
Special weather statement, Jul 10, 4:04 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
504 PM CDT SAT JUL 10 2010

WIZ002-003-102245-
ASHLAND-BAYFIELD-
504 PM CDT SAT JUL 10 2010

...STRONG STORM ACROSS BAYFIELD AND ASHLAND COUNTIES...

AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAMEKAGON LAKE...MOVING EAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  MELLEN BY 545 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4643 9055 4615 9054 4617 9118 4637 9117

DAP
Special weather statement, Jul 10, 5:39 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
639 PM CDT SAT JUL 10 2010

MNZ025-033-034-110015-
CROW WING-NORTH CASS-SOUTH CASS-
639 PM CDT SAT JUL 10 2010

...STRONG STORMS HEADED FOR THE BRAINERD LAKES AREA...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR POPLAR...MOVING EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  OSHAWA AND CASINO BY 645 PM...
  SYLVAN BY 655 PM...
  BACKUS BY 700 PM...
  LAKE SHORE AND EAST GULL LAKE BY 705 PM...
  PINE RIVER AND BAXTER BY 710 PM...
  JENKINS AND PEQUOT LAKES BY 715 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4660 9479 4680 9481 4681 9479 4681 9468
      4691 9467 4702 9421 4635 9392 4631 9458
      4635 9466 4635 9473 4637 9474 4640 9480

DAP

The radar

The Duluth radar (KDLH), 146 km away, was scanning. The volume nearest the first event began at 00:38 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Crow Wing

When
July 10, 6:40 PM CST
Where
Crow Wing County, 2 mi N of Cross Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.699, -94.120

Trees were blown down between Crosslake and Fifty Lakes.

Thunderstorm Wind, Carlton

When
July 10, 9:00 PM CST
Where
Carlton County, 7 mi W of Cloquet
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
46.720, -92.598

The top of a spruce tree was snapped off, four large basswood trees were blown down, and a couple of tent poles were broken. The damage occurred near Big Lake.

Thunderstorm Wind, Carlton

When
July 10, 9:15 PM CST
Where
Carlton County, 3 mi SW of Cloquet
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
46.689, -92.495

A 12-inch diameter tree was blown down across a road.

Thunderstorm Wind, Carlton

When
July 10, 9:17 PM CST
Where
Carlton County, 3 mi SSW of Cloquet
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
46.680, -92.474

Trees were blown down and power outages were reported near the Black Bear Casino.

Hail, Carlton

When
July 10, 9:21 PM CST
Where
Carlton County, Cloquet
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
46.720, -92.450

Hail, Carlton

When
July 10, 9:32 PM CST
Where
Carlton County, Esko
Measured
1.5 in hail
Reported by
Amateur Radio
Coordinates
46.700, -92.370

Thunderstorm Wind, Carlton

When
July 10, 9:39 PM CST
Where
Carlton County, 4 mi E of Esko
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.700, -92.286

The wind gust was reported near the Midway Road exit of Interstate 35.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248673, 248677, 248676, 248674, 248670, 248671, 248675.